MAUDE Adverse Event Report: ENCORE MEDICAL L. P. 3D KNEE; INSERT, 3D, DCM, SIZE5, 9MM, RT

ENCORE MEDICAL L. P. 3D KNEE; INSERT, 3D, DCM, SIZE5, 9MM, RT
Model Number 392-09-605
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377)
Date of Event 07/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was due to pain and instability.The previous surgery and the surgery detailed in this event occurred 10.5 years apart.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.The healthcare professional indicated there was no delay in surgery and another suitable device was available.The revision surgery was completed as intended and without incident.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history record show that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no nonconforming material reports associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to pain and instability.There were no findings during this evaluation that indicate that the reported device was defective.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - due to the patient having complained of pain and instability.The poly was compressed to the point where it caused osteolysis in the patients tibia - the poly was being compressed into the tibial screw hole.
 
Additional Manufacturer Narrative
Corrected data: see d.11.& e.1.Manufacturer narrative: the reason for this revision surgery was reported due to pain and instability.The previous surgery and the surgery detailed in this event occurred 10.5 years apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to pain and instability.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to an event that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
3D KNEE
Common Device Name
INSERT, 3D, DCM, SIZE5, 9MM, RT
Manufacturer (Section D)
ENCORE MEDICAL L. P.
9800 metric blvd
austin, tx
MDR Report Key10380156
Report Number1644408-2020-00643
Device Sequence Number17026455
Product Code JWH
UDI-Device Identifier00888912120166
UDI-Public(01)00888912120166
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K020114
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2014
Device Model Number392-09-605
Device Catalogue Number392-09-605
Device Lot Number54009252
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer07/29/2020
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
010-55-025 LOT 53997635.; 010-55-025 LOT 54014675.; 010-55-025, LOT UNKNOWN.; 010-55-025, LOT UNKNOWN.; 010-55-035 LOT UNKNOWN.; 010-55-035, LOT UNKNOWN.; 010-55-035, LOT UNKNOWN.; 236-02-105 LOT 54005934.; 236-02-105, LOT 54005934.; 312-02-104 LOT 53956097.; 312-02-104, LOT 53956097.; 010-55-025, LOT UNKNOWN; 010-55-025, LOT UNKNOWN; 010-55-035, LOT UNKNOWN; 010-55-035, LOT UNKNOWN; 236-02-105, LOT 54005934; 312-02-104, LOT 53956097
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR